Acta Mathematica Vietnamica

, Volume 42, Issue 4, pp 653–663 | Cite as

When is a Local Homeomorphism a Semicovering Map?

  • Majid Kowkabi
  • Behrooz MashayekhyEmail author
  • Hamid Torabi


In this paper, by reviewing the concept of semicovering maps, we present some conditions under which a local homeomorphism becomes a semicovering map. We also obtain some conditions under which a local homeomorphism is a covering map.


Local homeomorphism Fundamental group Covering map Semicovering map 

Mathematics Subject Classification (2010)

57M10 57M12 57M05 



The authors would like to thank the referee for his/her careful reading and useful suggestions.

This research was supported by a grant from Ferdowsi University of Mashhad-Graduate Studies (No. 29220).


  1. 1.
    Brazas, J.: The topological fundamental group and free topological groups. Topology Appl. 158, 779–802 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Brazas, J.: Semicoverings: a generalization of covering space theory. Homology Homotopy Appl. 14, 33–63 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Brazas, J.: Semicoverings, coverings, overlays, and open subgroups of the quasitopological fundamental group. Topology Proc 44, 285–313 (2014)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Chen, W., Wang, S.: A sufficient condition for covering projection. Topology Proc. 26, 147–152 (2001–2002)Google Scholar
  5. 5.
    Fischer, H., Zastrow, A.: A core-free semicovering of the Hawaiian Earring. Topology Appl. 160, 1957–1967 (2013)Google Scholar
  6. 6.
    Jungck, G. F.: Local Homeomorphisms. Dissertationes Mathematicae, Warsawa (1983)zbMATHGoogle Scholar
  7. 7.
    Klevdal, C.: A Galois Correspondence with Generalized Covering Spaces. Undergraduate Honors Theses, Paper 956 (2015)Google Scholar
  8. 8.
    Lelek, A., Mycielski, J.: Some conditions for a mapping to be a covering. Fund. Math. 59, 295–300 (1961)Google Scholar
  9. 9.
    Spanier, E.H.: Algebraic Topology. McGraw-Hill, New York (1966)Google Scholar
  10. 10.
    Timm, M.: Domains of perfect local homeomorphisms. Zealand J. Math. 28, 285–297 (1999)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Torabi, H., Pakdaman, A., Mashayekhy, B.: On the Spanier groups and covering and semicovering map spaces arXiv:1207.4394v1

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2017

Authors and Affiliations

  1. 1.Department of Pure MathematicsFerdowsi University of MashhadMashhadIran
  2. 2.Department of Pure Mathematics, Center of Excellence in Analysis on Algebraic StructuresFerdowsi University of MashhadMashhadIran

Personalised recommendations